Alert archive / Indiana / Wind Chill Advisories in 2015
Wind Chill Advisory 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind chill advisory at Jan 9, 2015, 3:23 AM EST for 33 counties in Indiana. It took effect at Jan 9, 2015, 7:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2015, 3:23 AM EST (08:23 UTC)
- In effect from
- Jan 9, 2015, 7:00 AM EST
- Expired
- Jan 10, 2015, 7:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Indianapolis, IN
All 33 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 14 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 597 m²/s²
- 0-3 km storm-relative helicity
- 570 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
642 WWUS43 KIND 090823 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 323 AM EST FRI JAN 9 2015 ...WINTER WEATHER ADVISORY FOR BLOWING SNOW CONTINUES... ...WIND CHILL ADVISORY IN EFFECT FOR TODAY AND TONIGHT... INZ021-028>031-035>042-091630- /O.NEW.KIND.WC.Y.0002.150109T1200Z-150110T1200Z/ /O.EXT.KIND.WW.Y.0003.000000T0000Z-150109T1700Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 323 AM EST FRI JAN 9 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... ...WIND CHILL ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST SATURDAY. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. * TIMING...BLOWING SNOW THROUGH NOON. WIND CHILL VALUES LESS THAN -15 THROUGH TONIGHT. * MAIN IMPACT...WIND GUSTS OF 30 TO 35 MPH ARE CREATING NEAR WHITEOUT CONDITIONS IN RURAL AREAS WITH BLOWING AND DRIFTING SNOW. WIND GUSTS UP TO 45 MPH WILL RESULT IN BLOWING AND DRIFTING SNOW. COLD AIR ARRIVING WILL ALSO RESULT IN WIND CHILL VALUES OF -10 TO -20 TODAY AND -15 TO -24 TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ INZ043>049-051>057-060>065-091630- /O.NEW.KIND.WC.Y.0002.150109T1200Z-150110T1200Z/ VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR- INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS 323 AM EST FRI JAN 9 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST SATURDAY. * WIND CHILL VALUES: COLD AIR ARRIVING IN COMBINATION WITH GUSTY WINDS WILL RESULT IN WIND CHILL VALUES OF -10 TO -20 TODAY AND -15 TO -24 TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ PUMA
5 follow-up statements
347 WWUS43 KIND 091526 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1026 AM EST FRI JAN 9 2015 ...WINTER WEATHER ADVISORY FOR BLOWING SNOW CONTINUES... ...WIND CHILL ADVISORY IN EFFECT FOR TODAY AND TONIGHT... INZ021-028>031-035>042-091700- /O.CON.KIND.WC.Y.0002.000000T0000Z-150110T1200Z/ /O.CON.KIND.WW.Y.0003.000000T0000Z-150109T1700Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 1026 AM EST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * TIMING...BLOWING SNOW THROUGH NOON. WIND CHILL VALUES LESS THAN -15 AT TIMES THROUGH TONIGHT. * MAIN IMPACT...WIND GUSTS AROUND 30 MPH ARE CREATING AREAS OF BLOWING AND DRIFTING SNOW...ESPECIALLY IN RURAL AREAS. COLD AIR WILL ALSO RESULT IN WIND CHILL VALUES OF -10 TO -15 TODAY AND -15 TO -24 TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ INZ043>049-051>057-060>065-091700- /O.CON.KIND.WC.Y.0002.000000T0000Z-150110T1200Z/ VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR- INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS 1026 AM EST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WIND CHILL VALUES: COLD AIR COMBINED WITH GUSTY WINDS WILL RESULT IN WIND CHILL VALUES OF -5 TO -15 TODAY AND -15 TO -24 TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
093 WWUS43 KIND 091659 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1159 AM EST FRI JAN 9 2015 ...WIND CHILL ADVISORY IN EFFECT FOR TODAY AND TONIGHT... INZ021-028>031-035>042-100100- /O.EXP.KIND.WW.Y.0003.000000T0000Z-150109T1700Z/ /O.CON.KIND.WC.Y.0002.000000T0000Z-150110T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 1159 AM EST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON EST TODAY... THE WINTER WEATHER ADVISORY WILL EXPIRE AT NOON EST TODAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. * MAIN IMPACT...COLD AIR WILL ALSO RESULT IN WIND CHILL VALUES OF 10 -TO 15 -TODAY AND -15 TO 24 -TONIGHT PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ INZ043>049-051>057-060>065-100100- /O.CON.KIND.WC.Y.0002.000000T0000Z-150110T1200Z/ VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR- INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS 1159 AM EST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ LEE
275 WWUS43 KIND 092036 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 336 PM EST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT THROUGH TONIGHT... INZ021-028>031-035>049-051>057-060>065-100400- /O.CON.KIND.WC.Y.0002.000000T0000Z-150110T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS 336 PM EST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WIND CHILL VALUES: BETWEEN -10 AND -22 DEGREES TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
741 WWUS43 KIND 100249 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 949 PM EST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT OVERNIGHT... INZ021-028>031-035>049-051>057-060>065-101100- /O.CON.KIND.WC.Y.0002.000000T0000Z-150110T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS 949 PM EST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WIND CHILL VALUES: BETWEEN -10 AND -25 DEGREES TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ RYAN
491 WWUS43 KIND 100828 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 328 AM EST SAT JAN 10 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT OVERNIGHT... INZ021-028>031-035>049-051>057-060>065-101200- /O.CON.KIND.WC.Y.0002.000000T0000Z-150110T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS 328 AM EST SAT JAN 10 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. WIND CHILL VALUES WILL REMAIN NEAR 15 BELOW ZERO THROUGH 700 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill advisory went out at Jan 9, 3:16 AM EST, 7 minutes earlier.
Area forecast discussion, Jan 9, 3:16 AM EST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 316 AM EST FRI JAN 9 2015 .UPDATE... THE LONG TERM AND AVIATION SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 231 AM EST FRI JAN 9 2015 COLD WINTER WEATHER IS EXPECTED TO CONTINUE THIS WEEKEND AS YET ANOTHER ARCTIC HIGH PRESSURE SYSTEM PUSHES THROUGH THE EASTERN HALF OF THE UNITED STATES. THIS WILL RESULT IN VERY COLD TEMPERATURES AND WIND CHILL VALUES THROUGH MUCH OF THE WEEKEND. BY SUNDAY...THE SURFACE HIGH WILL DRIFT EAST OF CENTRAL INDIANA...ALLOWING WARMER AND MORE MOIST...SOUTHERLY FLOW TO RETURN TO THE OHIO VALLEY. THIS ALONG WITH AN APPROACHING UPPER LEVEL WEATHER DISTURBANCE MAY BRING SOME MIXED PRECIPITATION TO CENTRAL INDIANA ON SUNDAY NIGHT. TEMPERATURES AREA EXPECTED TO WARM NEXT WEEK AS THE FLOW BECOMES MORE WESTERLY. HOWEVER ANOTHER WEAK WEATHER DISTURBANCE WILL BRING A CHANCE OF LIGHT SNOW AROUND THE MIDDLE OF NEXT WEEK. && .NEAR TERM /TODAY/... ISSUED AT 231 AM EST FRI JAN 9 2015 SURFACE ANALYSIS EARLY THIS MORNING SHOWS AN ARCTIC FRONT STRETCHING FROM NEAR KOKOMO TO JUST NORTH OF TERRE HAUTE...MOVING QUICKLY TO THE EAST. ON A WIDER SCALE...STRONG LOW PRESSURE WAS IN PLACE OVER ONTARIO...WHILE STRONG ARCTIC HIGH PRESSURE WAS IN PLACE OVER THE WESTERN PLAINS...BUILDING EAST. A VERY STRONG PRESSURE GRADIENT WAS IN PLACE BETWEEN THESE TWO SYSTEMS...RESULTING IN GUSTY WINDS ACROSS CENTRAL INDIANA. TEMPERATURES IN THE WAKE OF THE ARCTIC FRONT WERE SET TO FALL ONCE AGAIN...INTO THE TEENS. MODELS SUGGEST STRONG COLD AIR ADVECTION TODAY IN THE WAKE OF THE ARCTIC FRONT THAT WILL BE WELL PAST CENTRAL INDIANA BY 12Z. EXPECTING STEADY OR SLOWLY FALLING TEMPS TODAY AS 850MB TEMPS ARE EXPECTED TO FALL TO NEAR -20C BY 18Z. FORECAST SOUNDINGS DRY OUT QUICKLY IN THE WAKE OF THE FRONT...BUT DO CONTINUE TO SHOW SOME TRAPPED LOWER LEVEL MOISTURE THROUGH THE DAY AS ANTICYCLONIC SURFACE FLOW REALLY DOES NOT ESTABLISH ITSELF UNTIL 00Z SATURDAY. WITH TEMPS EXPECTED TO FALL INTO THE SINGLE DIGITS TODAY AND WIND SPEEDS OF AT LEAST 15 TO 20 MPH WITH HIGHER GUSTS DUE TO THE STRONG PRESSURE GRADIENT...ONCE AGAIN A WIND CHILL ADVISORY WILL BE NEEDED TODAY AND INTO TONIGHT. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... ISSUED AT 231 AM EST FRI JAN 9 2015 MAIN FORECAST CHALLENGE DURING THIS PERIOD WILL BE COLD INITIALLY...FOLLOWED BY PRECIP CHANCES ON SUNDAY NIGHT. GIVEN THE VERY COLD TEMPERATURES THAT AREA EXPECTED TO BE IN PLACE AT 00Z SAT...ALONG WITH THE LINGERING GUSTY WINDS DUE TO THE STRONG PRESSURE GRADIENT...WILL CONTINUE TH WIND CHILL ADVISORY INTO THE EVENING HOURS. HOWEVER...OVERNIGHT THE MODELS SUGGEST THE SURFACE FLOW BECOMES MUCH MORE ANTICYCLONIC AS THE SURFACE HIGH SETTLES ACROSS TENNESSEE AND KENTUCKY. THIS ALSO RELAXES THE PRESSURE GRADIENT AND THE WINDS...WHICH WILL IMPROVE WIND CHILL CONDITIONS...ALTHOUGH IT WILL STILL REMAIN QUITE COLD. WITH CLEARING SKIES AND LIGHT WINDS TONIGHT...ONCE AGAIN EXPECTED LOWS BELOW ZERO AND WILL TREND LOWS AT OR BELOW MAVMOS. ON SATURDAY THROUGH SUNDAY...THE SURFACE HIGH PRESSURE SYSTEM IS EXPECTED TO SLOWLY PUSH ACROSS THE TENNESSEE VALLEY TO THE CAROLINA...AND RELATIVELY WARMER SOUTHERLY FLOW IS EXPECTED TO DEVELOP BY SATURDAY NIGHT. FORECAST SOUNDINGS REMAIN DRY THROUGH SATURDAY EVENING...HOWEVER LATE SATURDAY NIGHT AND INTO SUNDAY...SOME HIGHER LEVEL MOISTURE IS SEEN ARRIVING ALOFT. THUS WILL TREND TOWARD PARTLY CLOUDY BY SUNDAY MORNING. AS FOR TEMPS THROUGH THIS PERIOD WILL CONTINUE TO TREND COOLER THAN MAVMOS GIVEN THE COLD AIR MASS IN PLACE...UNTIL SATURDAY NIGHT. WILL STICK CLOSE TO GUIDANCE THEN AS SOUTHERLY FLOW AND INCREASING CLOUDS SHOULD AID TOWARD WARMER TEMPS. BY SUNDAY AFTERNOON AND SUNDAY NIGHT THE GFS AND NAM BOTH SUGGEST GOOD RETURN MOISTURE ARRIVING FROM THE GULF ON SOUTHERLY WINDS ON THE BACKSIDE OF THE DEPARTING HIGH PRESSURE SYSTEM. FURTHERMORE...MODELS SUGGEST GOOD DYNAMICS ARRIVING ALOFT AS A SHORT WAVE IS POISED TO PUSH OUT OF THE CENTRAL PLAINS INTO THE OHIO VALLEY ON SUNDAY NIGHT. MODELS SUGGEST SURFACE TEMPS WILL BE BELOW FREEZING...HOWEVER THEY BOTH HINT AT A SHALLOW WARM LAYER ALOFT...ASSOCIATED WITH THE WARMER AND MORE MOIST AIR ARRIVING ALOFT. THUS FOR NOW...A MIX OF SLEET OR SNOW DOES NOT LOOK UNREASONABLE AT THIS POINT ON SUNDAY NIGHT. BY 12Z MONDAY...FORECAST SOUNDINGS FALL BELOW ZERO DEPICTING A RETURN TO ALL PRECIP AS SNOW AS COLD AIR ADVECTION RETURNS. && .LONG TERM /MONDAY THROUGH FRIDAY/... ISSUED AT 316 AM EST FRI JAN 9 2015 COMING WORK WEEK LOOKS TO BE CHARACTERIZED BY FAR MORE ZONAL FLOW THAN IN RECENT DAYS...AND THUS A RETURN TO MORE MODERATE TEMPERATURES...ALTHOUGH STILL SEASONABLY COOL. REGIONAL INITIALIZATION HANDLED THIS WELL AND FEW TWEAKS WERE REQUIRED. VAST MAJORITY OF THE PERIOD APPEARS TO BE DRY PER BOTH GFS AND EURO WITH SURFACE HIGH PRESSURE THE CONTROLLING FEATURE. A WEAK UPPER TROUGH IS FORECAST TO SWING THROUGH THE AREA ON THURSDAY...BUT MODELS DO NOT PRODUCE ANY PRECIPITATION WITH THIS TROUGH AS OF NOW. && .AVIATION /DISCUSSION FOR THE 09/09Z TAF UPDATE/... ISSUED AT 316 AM EST FRI JAN 9 2015 TWEAKS REQUIRED TO IMPROVE CONDITIONS AT SITES WHERE BAND OF SNOW ASSOCIATED WITH ARCTIC FRONT HAS MOVED THROUGH. BALANCE OF TAFS IN GOOD SHAPE. PREVIOUS DISCUSSION FOLLOWS. ISSUED AT 1132 PM EST THU JAN 8 2015 CONDITIONS VARYING DOWN TO IFR AT SOME SPOTS FOR FIRST FEW HOURS OR SO OF TAF PERIOD...THEN MVFR. AN ARCTIC FRONT WILL MOVE THROUGH THE SITES EARLY IN THE PERIOD BRINGING SNOW SHOWERS. VISIBILITIES WILL DIP TO IFR CATEGORY AT KLAF/KIND...AND MVFR ELSEWHERE /HOWEVER CANNOT RULE OUT BRIEF IFR AT OTHER SITES AS WELL IN STRONGER SNOW SHOWERS/. LINGERING LIGHTER SNOW SHOWERS WILL THEN LINGER THROUGH THE NIGHT. PREDOMINANT MVFR CEILINGS WILL CONTINUE THROUGH 20-22Z OR SO THEN VFR CEILINGS SHOULD RETURN. WINDS WILL BE GUSTY...ESPECIALLY WITH THE ARCTIC FRONTAL PASSAGE WHERE GUSTS AROUND 30-35KT ARE POSSIBLE. GUSTS AROUND 25KT WILL CONTINUE THROUGH THE DAY FRIDAY. && .IND WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR INZ021- 028>031-035>042. && SYNOPSIS...PUMA NEAR TERM...PUMA SHORT TERM...PUMA LONG TERM...NIELD AVIATION...50/NIELD VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jan 8, 10:43 PM EST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1043 PM EST THU JAN 8 2015 INZ021-028>031-035>042-100345- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH- 1043 PM EST THU JAN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 700 AM. A COLD FRONT WILL SWEEP THROUGH THE REGION AFTER MIDNIGHT...BRINGING SCATTERED SNOW SHOWERS. LIGHT ACCUMULATIONS UP TO AN INCH POSSIBLE...WITH LOCALLY HIGHER AMOUNTS OF 1 TO 2 INCHES OVER EXTREME NORTHERN PORTIONS OF CENTRAL INDIANA ARE EXPECTED BY FRIDAY MORNING. WIND GUSTS OF 30 TO 35 MPH ARE POSSIBLE THROUGH THE NIGHT AS WELL. HAZARDS: SCATTERED SNOW SHOWERS COMBINED WITH STRONG WIND GUSTS OF 30 TO 35 MPH WILL PRODUCE BLOWING AND DRIFTING SNOW...WITH RURAL ROADS BECOMING SLICK AND SNOW COVERED IN SPOTS. THE SNOW SHOWERS AND BLOWING SNOW WILL ALSO REDUCE VISIBILITIES AT TIMES...ESPECIALLY IN RURAL AREAS. A PERIOD OF BRIEFLY STRONGER WINDS GUSTS UP TO 45 MPH ARE LIKELY TO ACCOMPANY THE FRONTAL PASSAGE FROM WEST TO EAST ACROSS CENTRAL INDIANA BETWEEN 1 AM AND 5 AM. TIMING: SCATTERED SNOW SHOWERS WITH STRONG GUSTY WINDS THROUGH MUCH OF THE NIGHT. DISCUSSION: SCATTERED SNOW SHOWERS ARE POSSIBLE OVERNIGHT AS A COLD FRONT SWEEPS THROUGH THE GREAT LAKES. GUSTY WINDS ARE EXPECTED AHEAD OF AND AS THE FRONT PASSES THROUGH CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: STRONG NORTHWEST WINDS COMBINED WITH COLD TEMPERATURES FRIDAY THROUGH SATURDAY MORNING WILL CAUSE BITTER WIND CHILL CONDITIONS ONCE AGAIN. A WIND CHILL ADVISORY MAY BE NEEDED FOR LATER ON FRIDAY THROUGH SATURDAY MORNING. A WINTRY MIX OF PRECIPITATION IS POSSIBLE SUNDAY THROUGH MONDAY NIGHT. LIGHT SNOW IS POSSIBLE WEDNESDAY. IT IS TOO EARLY TO DETERMINE HOW MUCH...IF ANY ACCUMULATION IS POSSIBLE. DISCUSSION: TEMPERATURES BEGIN TO INCREASE BY THE END OF THE WEEKEND.BUT WILL REMAIN BELOW NORMAL. THE NEXT LOW PRESSURE SYSTEM WILL MOVE INTO THE AREA SUNDAY AFTERNOON THROUGH MONDAY NIGHT. AT THIS TIME...A WINTRY MIX OF PRECIPITATION IS EXPECTED FOR THIS SYSTEM. THERE ARE CHANCES FOR LIGHT SNOW IN THE FORECAST ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY LIGHT SNOW ACCUMULATIONS TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043>049-054>057-100345- VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN- JOHNSON-SHELBY-RUSH- 1043 PM EST THU JAN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: A COLD FRONT WILL SWEEP THROUGH THE REGION AFTER MIDNIGHT...BRINGING SCATTERED SNOW SHOWERS. LIGHT ACCUMULATIONS UP TO AN INCH POSSIBLE...WITH LOCALLY HIGHER AMOUNTS OF 1 TO 2 INCHES OVER EXTREME NORTHERN PORTIONS OF CENTRAL INDIANA ARE EXPECTED BY FRIDAY MORNING. WIND GUSTS OF 30 TO 35 MPH ARE POSSIBLE THROUGH THE NIGHT AS WELL. HAZARDS: SCATTERED SNOW SHOWERS COMBINED WITH STRONG WIND GUSTS OF 30 TO 35 MPH WILL PRODUCE BLOWING AND DRIFTING SNOW...WITH RURAL ROADS BECOMING SLICK AND SNOW COVERED IN SPOTS. THE SNOW SHOWERS AND WIND WILL ALSO REDUCE VISIBILITIES AT TIMES. A PERIOD OF BRIEFLY STRONGER WINDS GUSTS UP TO 45 MPH ARE LIKELY TO ACCOMPANY THE FRONTAL PASSAGE FROM WEST TO EAST ACROSS CENTRAL INDIANA BETWEEN 1 AM AND 5 AM. TIMING: SCATTERED SNOW SHOWERS WITH STRONG GUSTY WINDS THROUGH MUCH OF THE NIGHT. DISCUSSION: SCATTERED SNOW SHOWERS ARE POSSIBLE OVERNIGHT AS A COLD FRONT SWEEPS THROUGH THE GREAT LAKES. GUSTY WINDS ARE EXPECTED AHEAD OF AND AS THE FRONT PASSES THROUGH CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: STRONG NORTHWEST WINDS COMBINED WITH COLD TEMPERATURES FRIDAY THROUGH SATURDAY MORNING WILL CAUSE BITTER WIND CHILL CONDITIONS ONCE AGAIN. A WIND CHILL ADVISORY MAY BE NEEDED FOR LATER ON FRIDAY THROUGH SATURDAY MORNING. A WINTRY MIX OF PRECIPITATION IS POSSIBLE SUNDAY THROUGH MONDAY NIGHT. LIGHT SNOW IS POSSIBLE WEDNESDAY. IT IS TOO EARLY TO DETERMINE HOW MUCH...IF ANY ACCUMULATION IS POSSIBLE. DISCUSSION: TEMPERATURES BEGIN TO INCREASE BY THE END OF THE WEEKEND.BUT WILL REMAIN BELOW NORMAL. THE NEXT LOW PRESSURE SYSTEM WILL MOVE INTO THE AREA SUNDAY AFTERNOON THROUGH MONDAY NIGHT. AT THIS TIME...A WINTRY MIX OF PRECIPITATION IS EXPECTED FOR THIS SYSTEM. THERE ARE CHANCES FOR LIGHT SNOW IN THE FORECAST ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY LIGHT SNOW ACCUMULATIONS TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051>053-060>065-067>072-100345- VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR- KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1043 PM EST THU JAN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: A COLD FRONT WILL SWEEP THROUGH THE REGION AFTER MIDNIGHT...BRINGING SCATTERED SNOW SHOWERS AND FLURRIES. A DUSTING IS POSSIBLE IN SPOTS. WIND GUSTS OF 30 TO 35 MPH ARE POSSIBLE THROUGH THE NIGHT AS WELL. HAZARDS: SCATTERED SNOW SHOWERS AND FLURRIES COMBINED WITH STRONG WIND GUSTS OF 30 TO 35 MPH MAY CAUSE RURAL ROADS TO BECOME SLICK IN SPOTS. THE SNOW SHOWERS AND WIND WILL ALSO REDUCE VISIBILITIES AT TIMES. TIMING: SCATTERED SNOW SHOWERS AND FLURRIES WITH STRONG GUSTY WINDS THROUGH MUCH OF THE NIGHT. DISCUSSION: SCATTERED SNOW SHOWERS AND FLURRIES ARE POSSIBLE OVERNIGHT AS A COLD FRONT SWEEPS THROUGH THE GREAT LAKES. GUSTY WINDS ARE EXPECTED AHEAD OF AND DURING THE FRONTAL PASSAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: STRONG NORTHWEST WINDS COMBINED WITH COLD TEMPERATURES FRIDAY THROUGH SATURDAY MORNING WILL CAUSE BITTER WIND CHILL CONDITIONS ONCE AGAIN. A WIND CHILL ADVISORY MAY BE NEEDED FOR LATER ON FRIDAY THROUGH SATURDAY MORNING. A WINTRY MIX OF PRECIPITATION IS POSSIBLE SUNDAY THROUGH MONDAY NIGHT. LIGHT SNOW IS POSSIBLE WEDNESDAY. IT IS TOO EARLY TO DETERMINE HOW MUCH...IF ANY ACCUMULATION IS POSSIBLE. DISCUSSION: TEMPERATURES BEGIN TO INCREASE BY THE END OF THE WEEKEND.BUT WILL REMAIN BELOW NORMAL. THE NEXT LOW PRESSURE SYSTEM WILL MOVE INTO THE AREA SUNDAY AFTERNOON THROUGH MONDAY NIGHT. AT THIS TIME...A WINTRY MIX OF PRECIPITATION IS EXPECTED FOR THIS SYSTEM. THERE ARE CHANCES FOR LIGHT SNOW IN THE FORECAST ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Jan 8, 9:39 PM EST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 939 PM EST THU JAN 8 2015 INZ021-028>031-035>049-051>057-060>065-067>072-091000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 939 PM EST THU JAN 8 2015 ...SNOW SHOWERS AND GUSTY WINDS WILL CREATE TRAVEL IMPACTS TONIGHT... ...DANGEROUS WIND CHILLS EXPECTED AGAIN FRIDAY AND FRIDAY NIGHT... A FAST MOVING COLD FRONT WILL MOVE ACROSS CENTRAL INDIANA OVERNIGHT...BRINGING A RENEWED SURGE OF COLD ARCTIC AIR INTO THE REGION FOR FRIDAY AND FRIDAY NIGHT. SCATTERED SNOW SHOWERS WILL ACCOMPANY THE FRONTAL PASSAGE AFTER MIDNIGHT...WITH THE POTENTIAL FOR LIGHT ACCUMULATIONS OF A DUSTING UP TO AROUND AN INCH ALONG AND NORTH OF INTERSTATE 70. THIS SNOW COMBINED WITH SOUTHWEST WINDS GUSTING TO 30 TO 35 MPH WILL CONTINUE TO PRODUCE BLOWING AND DRIFTING SNOW OVER THE NORTHERN HALF OF CENTRAL INDIANA TONIGHT...WITH RURAL ROADWAYS ONCE AGAIN BECOMING SLICK AND SNOW COVERED IN SPOTS AND RAPID REDUCTIONS IN VISIBILITIES. A PERIOD OF BRIEFLY STRONGER WINDS GUSTS UP TO 40 TO 45 MPH ARE LIKELY TO ACCOMPANY THE FRONTAL PASSAGE FROM WEST TO EAST ACROSS CENTRAL INDIANA BETWEEN 1 AM AND 5 AM. TEMPERATURES WILL REMAIN IN THE SINGLE DIGITS THROUGHOUT THE DAY FRIDAY WITH SUBZERO LOWS POSSIBLE AGAIN FRIDAY NIGHT. WEST WINDS WILL CONTINUE TO GUST TO AROUND 30 MPH...WITH DANGEROUS WIND CHILLS AT -25 TO -15 DEGREES DEVELOPING FRIDAY AFTERNOON AND NIGHT. MOTORISTS AND THOSE WHO MUST BE OUTDOORS ARE ENCOURAGED TO TAKE EXTRA PRECAUTIONS TONIGHT THROUGH FRIDAY TO PREPARE FOR SLICK ROADWAYS...DIMINISHED VISIBILITIES AND VERY COLD TEMPERATURES. RYAN
Local storm report, Jan 9, 1:24 AM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
124 AM EST FRI JAN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM NON-TSTM WND GST 2 W WEST LAFAYETTE 40.44N 86.95W
01/09/2015 M46 MPH TIPPECANOE IN BROADCAST MEDIA
WHITE OUT CONDITIONS REPORTED.
&&
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 10:33 PM EST | Winter Weather Advisory | IND | Boone, Carroll, Clinton, Delaware, Fountain, Hamilton and 7 more | 13 hr |
Nearby
Wind Chill Advisories in Indiana, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.